I would first recommend against stopping Soma (carisoprodol) abruptly as an abrupt discontinuation may result in withdrawal symptoms such as body aches, sweating, heart palpitations, sadness, anxiety, restlessness, or insomnia.
If you would like to reduced the dose or discontinue the medication completely, you may consider one of the following tapering schedules:
For patients taking 1400mg or more of carisoprodol per day, it is recommended you do a long taper: take 350mg three times daily for three days, then twice daily for three days, then once daily for three days.
For patients taking less than 1400mg carisoprodol per day, you can do a short taper: take 350mg three times daily for one day, then twice daily for two days, then once daily for one day.
If at any time during this taper your symptoms become worse, you feel uncomfortable, or if any of the withdrawal symptoms mentioned above occur, you should consult with your doctor before tapering further.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.